Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2014, 5:40 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 7, 2014, 6:16 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WUUS51 KBOX 072140 SVRBOX MAC017-027-072230- /O.NEW.KBOX.SV.W.0048.140707T2140Z-140707T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 540 PM EDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS... * UNTIL 630 PM EDT * AT 540 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LANCASTER...OR NEAR LEOMINSTER...AND WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS IMPACTED INCLUDE... LEOMINSTER...FITCHBURG...CHELMSFORD...WESTFORD...ACTON...HUDSON... CONCORD...SUDBURY...CLINTON...GROTON...MAYNARD...LUNENBURG... LITTLETON...LANCASTER...STERLING...AYER...SHIRLEY...STOW...HARVARD AND BOXBOROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4244 7184 4260 7176 4260 7139 4237 7142 TIME...MOT...LOC 2140Z 267DEG 40KT 4250 7172 $$ FRANK
4 follow-up statements
672 WWUS51 KBOX 072151 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 551 PM EDT MON JUL 7 2014 MAC017-027-072230- /O.CON.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/ WORCESTER MA-MIDDLESEX MA- 551 PM EDT MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHEASTERN WORCESTER AND CENTRAL MIDDLESEX COUNTIES... AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HARVARD...OR 8 MILES EAST OF LEOMINSTER...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LEOMINSTER...CHELMSFORD...WESTFORD...ACTON...HUDSON...CONCORD... SUDBURY...CLINTON...GROTON...MAYNARD...LUNENBURG...LITTLETON... LANCASTER...STERLING...AYER...SHIRLEY...STOW...HARVARD...BOXBOROUGH AND BOLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4243 7177 4260 7172 4260 7139 4237 7142 TIME...MOT...LOC 2151Z 268DEG 34KT 4250 7161 $$ FRANK
729 WWUS51 KBOX 072156 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 556 PM EDT MON JUL 7 2014 MAC017-027-072230- /O.CON.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/ WORCESTER MA-MIDDLESEX MA- 556 PM EDT MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EAST CENTRAL WORCESTER AND CENTRAL MIDDLESEX COUNTIES... AT 556 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HARVARD...OR 8 MILES NORTH OF MARLBOROUGH...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... CHELMSFORD...WESTFORD...ACTON...HUDSON...CONCORD...SUDBURY... CLINTON...GROTON...MAYNARD...LITTLETON...LANCASTER...AYER...STOW... HARVARD...BOXBOROUGH...BOLTON AND BERLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4241 7167 4259 7160 4260 7139 4237 7142 TIME...MOT...LOC 2156Z 275DEG 34KT 4247 7157 $$ FRANK
650
WWUS51 KBOX 072206
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT MON JUL 7 2014
MAC027-072215-
/O.CAN.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
WORCESTER MA-
606 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WORCESTER COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4241 7155 4256 7151 4260 7139 4237 7142
TIME...MOT...LOC 2205Z 267DEG 40KT 4248 7143
$$
MAC017-072230-
/O.CON.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
MIDDLESEX MA-
606 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL MIDDLESEX COUNTY...
AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER ACTON...OR 8 MILES SOUTH OF CHELMSFORD...MOVING EAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHELMSFORD...WESTFORD...ACTON...HUDSON...CONCORD...SUDBURY...
MAYNARD...LITTLETON...STOW AND BOXBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4241 7155 4256 7151 4260 7139 4237 7142
TIME...MOT...LOC 2205Z 267DEG 40KT 4248 7143
$$
FRANK251
WWUS51 KBOX 072216
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT MON JUL 7 2014
MAC017-072225-
/O.CAN.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
MIDDLESEX MA-
616 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX COUNTY IS
CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4241 7155 4256 7151 4260 7139 4237 7142
TIME...MOT...LOC 2212Z 267DEG 40KT 4249 7127
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:45 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 7, 4:45 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT MON JUL 7 2014
.SYNOPSIS...
VERY WARM/HOT AND HUMID WEATHER WILL PERSIST THROUGH MID WEEK.
WHILE MUCH OF THE TIME WILL BE DRY...A FEW STRONG HIT AND MISS
THUNDERSTORMS WILL BE POSSIBLE AT TIMES ESPECIALLY ACROSS THE
INTERIOR. A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE DURING THURSDAY IF THE COLD FRONT MOVES SLOWER. DRY
WEATHER WITH LOWER HUMIDITY WILL ARRIVE BY THE END OF THE WEEK
INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
***SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING ACROSS
PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND***
SHORTWAVE COMBINING WITH MODEST INSTABILITY ALONG WITH 30 TO 40
KNOTS OF SHEAR HAS ALLOWED SCATTERED STRONG TO SEVERE THUNDERSTORMS
TO WORK INTO SOUTHWEST NH/NORTHWEST LATE THIS AFTERNOON. GIVEN
CAPES ON THE ORDER OF 1000 TO 1500 J/KG INTO THIS EVENING...FEEL THE
THREAT FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY EXPAND TO
AFFECT PORTIONS OF NORTHERN CT...WESTERN/NORTH CENTRAL MA AND INTO
SOUTHERN NH INTO THE EVENING HOURS. THE PRIMARY THREAT WILL BE
STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ALONG WITH TORRENTIAL
RAINFALL. HAIL WILL BE A SECONDARY CONCERN IF ANY DISCRETE CORES
CAN DEVELOP.
THERE IS UNCERTAINTY IF THIS ACTIVITY WILL HOLD TOGETHER AS IT TRIES
TO ENTER EASTERN MA/RHODE ISLAND. WE SHOULD SEE A WEAKENING
TREND...BUT STILL AT LEAST SOME CONVECTIVE POTENTIAL GIVEN 30+ KNOTS
OF SHEAR ALONG WITH SOME INSTABILITY. WILL HAVE TO MONITOR THIS
CLOSELY THIS EVENING.
SHOULD SEE THE ACTIVITY WIND DOWN NEAR OR SHORTLY AFTER MIDNIGHT AS
THE SHORTWAVE DEPARTS. OTHERWISE...CAN/T RULE OUT A SPOT SHOWER OR
THUNDERSTORM GIVEN LOW LEVEL JET AND LEFT OVER INSTABILITY...BUT THE
VAST MAJORITY OF THE NIGHT SHOULD BE DRY. LOW TEMPS WILL ONLY FALL
BACK TO THE LOWER 70S IN MOST LOCALES...WITH PERHAPS A FEW UPPER 60S
IN NORTHWEST MA/SOUTHWEST NH.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY AND TUESDAY NIGHT...
ANOTHER VERY WARM/HOT AND HUMID DAY ACROSS THE REGION. HIGHS SHOULD
TOP OUT AROUND 90 TO THE LOWER 90S IN MANY LOCATIONS...ALTHOUGH A
FEW DEGREES COOLER ON THE SOUTH COAST/CAPE ISLANDS WITH SOUTHWEST
WINDS. IT WILL ONCE AGAIN BE BREEZY IN THE AFTERNOON WITH SOUTHWEST
WIND GUSTS OF 20 TO 30 MPH.
WHILE MUCH OF THE DAY WILL BE DRY...THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE DURING THE AFTERNOON. EXPECT 1000 TO 2000 J/KG
OF CAPE TO DEVELOP ALONG WITH 30 TO 40 KNOTS OF SHEAR. THE MAIN
UNCERTAINTY IS THAT WE DON/T HAVE AS STRONG A SHORTWAVE APPROACHING
AS THE ONE THIS AFTERNOON/EVENING. HOWEVER...GIVEN VERY GOOD
INSTABILITY/SHEAR WE PROBABLY WILL SEE ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP DURING THE LATE AFTERNOON/EVENING HOURS.
WHILE AREAL COVERAGE REMAINS UNCERTAIN AND COULD BE LIMITED...ANY
STORM OR STORM/S THAT ARE ABLE TO DEVELOP IN THIS ENVIRONMENT COULD
BECOME STRONG TO SEVERE. THE MAIN THREAT WOULD BE STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS...BUT LARGE HAIL CAN/T BE RULED
OUT WITH ANY DISCRETE CELLS. HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY.
BEST SHOT FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE NORTHWEST
OF A BOSTON TO PROVIDENCE LINE...ALTHOUGH CAN/T REALLY RULE ONE OUT
ANYWHERE. SHOULD SEE ACTIVITY WIND DOWN AFTER MIDNIGHT...BUT CAN/T
RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS RIGHT THROUGH DAYBREAK
WEDNESDAY GIVEN GOOD JET DYNAMICS/INSTABILITY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* VERY WARM/HOT AND HUMID ON WED
* A FEW THUNDERSTORMS POSSIBLE WED INTO THU
* DRIER AND LESS HUMID AIR RETURNS BY THE END OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODEL SUITE ARE IN GOOD AGREEMENT IN CONTINUING TO
DIG A LONG WAVE UPPER TROUGH/CUTOFF LOW FROM HUDSON BAY THROUGH
THE GREAT LAKES TO THE OHIO VALLEY WHILE RIDGING BUILDS ACROSS
WESTERN CANADA INTO THE NORTHERN ROCKIES INTO THURSDAY. WITH THE
TROUGH AXIS CUTTING THROUGH THE LAKES...WILL SEE SLOW PROGRESSION
OF COLD FRONT TRYING TO SLICE THROUGH THE REGION. ONCE THIS TROUGH
LIFTS NE LATER THU/THU NIGHT...CONDITIONS LOOK TO IMPROVE WITH
DRIER AIR MOVING IN. TIMING OF NEXT SYSTEM WORKING ACROSS THE
NORTHERN TIER STATES IS IN QUESTION WITH LACK OF MODEL
CONTINUITY...THOUGH LOOKS LIKE ANOTHER H5 CUTOFF LOW DIGS OUT OF
NORTHERN CANADA ACROSS HUDSON BAY INTO EARLY NEXT WEEK...SO
ANOTHER TROUGH MAY START TO DIG SERD. MODELS ARE DIVIDED ON HOW
FAR THIS WILL DIG S AND HOW SURFACE SYSTEMS RIDING ALONG IN THIS
FLOW WILL MOVE...SO LOWER CONFIDENCE IN FORECAST BEYOND SATURDAY.
WITH THE GOOD AGREEMENT WITH THE MODELS EARLY IN THIS
CYCLE...USED A BLEND OF AVAILABLE GUIDANCE THEN LEANED TOWARD THE
ENSEMBLES BEYOND FRIDAY WITH THE TIMING ISSUES NOTED.
DETAILS...
WEDNESDAY/WEDNESDAY NIGHT...
WITH THE COLD FRONT RUNNING NEARLY PARALLEL TO THE UPPER LEVEL
TROUGH...WILL BE SLOW TO EXIT THE REGION. STILL QUITE A BIT OF
INSTABILITY ACROSS THE REGION WITH CAPES IN THE 500-1000 J/KG
RANGE AND LIFTED INDICES BELOW ZERO. SO...KEPT CHANCE OF
SHOWERS/TSTMS GOING IN THE FORECAST. ALSO...PWATS ARE 1.8 TO 1.9
INCHES...SO WILL SEE HEAVY RAINERS WITH ANY TSTMS. KEPT HEAVY
RAINFALL WORDING GOING IN THE FORECAST INTO EARLY WED NIGHT. WILL
ALSO NEED TO MONITOR WIND SHEAR ON ORDER OF AROUND 40 KT WHICH
COULD HELP VENT ANY CONVECTION ALONG WITH THE CAPES AND LI/S.
EXPECTING WARM AND HUMID CONDITIONS WITH HIGHS IN THE
80S...HIGHEST ACROSS E MA/RI/N CT.
FOR NOW...LOOKS LIKE THE FRONT WILL CLEAR THE COAST OVERNIGHT WED
BUT MAY HUG THE COAST INTO THU MORNING. BRINGING BACK EDGE OF
PRECIP SLOWLY SEWD AND HAVE KEPT MENTION OF THUNDER IN GENERALLY
ACROSS AREAS S OF THE MASS PIKE.
THURSDAY...
HAVE KEPT SLIGHT CHANCE MENTION OF SHOWERS/TSTMS...MAINLY ACROSS
E MA/RI/NE CT THU MORNING...THEN SHOULD SHIFT OFFSHORE DURING THE
AFTERNOON. THIS WILL BE DEPENDENT UPON TIMING OF THE UPPER TROUGH
TO THE N AND W. MODELS DO SHOW PRETTY GOOD AGREEMENT THOUGH. WILL
STILL NEED TO MONITOR THE TIMING AND WHETHER MORE INSTABILITY THAN
CURRENTLY INDICATED WILL HANG BACK. DEWPTS IN THE LOWER-MID 60S DO
HANG BACK ACROSS THE AREA...SO MAY HAVE SOME PROBLEMS EARLY.
FRIDAY AND SATURDAY...
HIGH PRES WILL PUSH E FROM THE GREAT LAKES...BRINGING COOLER AND
DRIER CONDITIONS. SEA BREEZES WILL BE LIKELY BOTH DAYS WITH THE
LIGHT WIND FLOW IN PLACE THANKS TO THE HIGH. DAYTIME HIGHS WILL BE
IN THE LOWER 80S...CLOSE TO SEASONAL NORMALS. CLOUDS LOOK TO
INCREASE FROM THE W SATURDAY NIGHT.
SUNDAY AND MONDAY...
AS LONG WAVE TROUGHING LOOKS TO RETURN TO THE W OF THE REGION...
MAY SEE ANOTHER FRONT BEGIN TO APPROACH. HOWEVER...DUE TO TIMING
ISSUES...NOT A LOT OF CONFIDENCE BUT DOES LOOK LIKE ANOTHER ROUND
OF SCT SHOWERS/TSTMS RETURN.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE. SCT
SHOWERS/THUNDERSTORMS ARE EXPECTED TO MOVE INTO INTERIOR SOUTHERN
NEW ENGLAND ROUGHLY BETWEEN 4 PM AND MIDNIGHT. A FEW OF THE
STORMS MAY RESULT IN STRONG WIND GUSTS AND BRIEF TORRENTIAL RAIN.
THE ACTIVITY WILL BE HIT AND MISS...BUT WILL RESULT IN LOCALIZED
MVFR-IFR CONDITIONS. ACTIVITY SHOULD WEAKEN AS IT MOVES INTO
EASTERN MA/RI...BUT A FEW THUNDERSTORMS CAN/T BE RULED OUT AFTER 8
OR 9 PM THROUGH ABOUT MIDNIGHT. SOUTHWEST WIND GUSTS OF 25 TO 30
KNOTS SHOULD DIMINISH SOME AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING.
OTHERWISE...VFR CONDITIONS DOMINATE THROUGH TONIGHT OTHER
THAN SOME LOCALIZED PATCHY GROUND FOG LATE. LOW PROBABILITY THAT
LOW CLOUDS/FOG DEVELOP ACROSS SOUTHEAST NEW ENGLAND BUT DIDN/T HAVE
ENOUGH CONFIDENCE TO INSERT INTO THE TAF. LATER SHIFTS WILL HAVE TO
MONITOR.
TUESDAY AND TUESDAY NIGHT...MODERATE CONFIDENCE. VFR CONDITIONS
WILL DOMINATE...BUT PERHAPS A BETTER CHANCE OF LOW CLOUDS AND FOG
DEVELOPING ALONG THE SOUTHEAST NEW ENGLAND COAST TUE NIGHT. IN
ADDITION...A FEW AFTERNOON AND EVENING STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE BEST SHOT NORTHWEST OF A BOS TO PVD LINE.
KBOS TAF...MODERATE CONFIDENCE IN TAF. LOW PROBABILITY FOR A
THUNDERSTORM IN THE VICINITY BETWEEN 00Z AND 04Z.
KBDL TAF...MODERATE CONFIDENCE IN TAF. LOW TO MODERATE PROBABILITY
FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 21Z AND 03Z.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR AWAY FROM THE COAST.
AREAS OF IFR CIGS/VSBYS ACROSS COASTAL AREAS IN LOW CLOUDS/FOG
WHICH SHOULD IMPROVE BY AROUND MID MORNING...BUT WILL REDEVELOP
AFTER MIDNIGHT WED NIGHT. WILL SEE LOCAL BRIEF MVFR-IFR CIGS/VSBYS
IN SCT SHOWERS/TSTMS.
THURSDAY...MODERATE CONFIDENCE. SHOULD BE MAINLY VFR. WIDELY SCT
SHOWERS LINGER WITH LOCAL MVFR VSBYS. ISOLD THUNDER POSSIBLE ALONG
S COAST.
FRIDAY...HIGH CONFIDENCE. VFR CONDITIONS.
SATURDAY...MODERATE CONFIDENCE. VFR INTO EARLY SATURDAY NIGHT.
MAY SEE MVFR CIGS/VSBYS AFTER MIDNIGHT IN SCT SHOWERS/ISOLD TSTMS
ACROSS WESTERN AREAS AS ANOTHER SYSTEM APPROACHES. LOWER
CONFIDENCE DUE TO TIMING ISSUES.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
PERSISTENT SOUTHWEST FLOW WILL CONTINUE RIGHT THROUGH TUESDAY NIGHT
AHEAD OF A SLOW MOVING COLD FRONT. NEAR SHORE GUSTS OF 25 TO 30
KNOTS WILL DIMINISH AFTER SUNSET...SO WILL BE ABLE TO LET SOME OF
THE NEAR SHORE HEADLINES EXPIRE. WINDS MAY BE A TOUCH LESS GUSTY ON
TUESDAY...BUT STILL THE RISK FOR 25 KNOT WIND GUSTS SO MORE NEAR
SHORE SCA HEADLINES MAY BE NEEDED. AS FOR THE OUTER-WATERS...WILL
CONTINUE TO NEED SCA HEADLINES WITH LONG SOUTHWEST FETCH RESULTING
IN 4 TO 7 FOOT SEAS.
OTHERWISE...MAY SEE AREAS OF FOG DEVELOP MAINLY TUE NIGHT WHICH
COULD BE LOCALLY DENSE ACROSS THE SOUTHERN WATERS. IN ADDITION...LOW
TO MODERATE PROBABILITY FOR A FEW STRONG THUNDERSTORMS TO MOVE
ACROSS THE NEAR SHORE WATERS THIS EVENING AND AGAIN LATE TUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY.
WEDNESDAY...MODERATE CONFIDENCE. S-SW WINDS CONTINUE AT 10-15 KT.
A FEW GUSTS TO 20 KT POSSIBLE THROUGH THE DAYLIGHT HOURS. S SWELLS
WILL CONTINUE AT 5-7 FT ON THE OUTER WATERS. REDUCED VSBYS IN FOG
WILL CONTINUE. SCT SHOWERS/TSTMS WITH HEAVY RAINFALL THROUGH WED
EVENING.
THURSDAY...MODERATE CONFIDENCE. S-SW WINDS BELOW 15 KT DURING THE
DAY WILL SLOWLY SHIFT TO W-NW THURSDAY NIGHT. MAY SEE 5 FOOT SEAS
ACROSS THE SOUTHERN OUTER WATERS EARLY...THEN SHOULD SUBSIDE.
FRIDAY-SATURDAY...HIGH CONFIDENCE.
WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
236-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
254>256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ250.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVTHazardous weather outlook, Jul 7, 4:36 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT MON JUL 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 436 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS INTERIOR SOUTHERN NEW ENGLAND. STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ARE THE PRIMARY CONCERN...BUT CAN NOT RULE OUT AN ISOLATED REPORT OR TWO OF LARGE HAIL. HEAVY RAIN AND A VERY LOCALIZED FLOOD THREAT IS ALSO POSSIBLE. THERE ALSO IS A LOW PROBABILITY THAT A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS SURVIVE INTO EASTERN MASSACHUSETTS AND RHODE ISLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. AREAL COVERAGE OF THE ACTIVITY BOTH DAYS REMAINS UNCERTAIN...BUT THE PRIMARY THREAT WITH ANY STORM WILL BE STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS WHILE HAIL WILL BE A SECONDARY CONCERN. HEAVY RAIN AND VERY LOCALIZED FLOODING IS ALSO A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-082045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON THE WATERS LATE TUESDAY AFTERNOON AND EVENING...THEN AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 7, 1:59 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT MON JUL 7 2014 MAZ002>004-008>011-026-NHZ011-012-015-072200- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 159 PM EDT MON JUL 7 2014 ...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NH AND WESTERN/NORTH CENTRAL MA LATE THIS AFTERNOON AND THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK STATE AND PENNSYLVANIA AS OF MID AFTERNOON. THIS ACTIVITY IS EXPECTED TO MOVE EAST INTO WESTERN/NORTH CENTRAL MA AND SOUTHWEST NH THROUGH THE EVENING HOURS. THE MAIN TIME FRAME FOR A FEW STRONG TO SEVERE THUNDERSTORMS IS BETWEEN 4 PM AND 10 PM. THE PRIMARY RISK IS FOR ISOLATED STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS WITH A SECONDARY CONCERN FOR HAIL WITH THE STRONGEST STORMS. IN ADDITION...THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THOSE WITH OUTDOOR PLANS LATE THIS AFTERNOON AND EVENING SHOULD BE PREPARED TO SEEK INDOOR SHELTER QUICKLY IF THREATENING WEATHER APPROACHES. FRANK
Special weather statement, Jul 7, 2:25 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 7 2014
MAZ002-003-071930-
WESTERN FRANKLIN-EASTERN FRANKLIN-
225 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...OR NEAR NORTH ADAMS...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT CROSSES
FRANKLIN COUNTY BETWEEN 245 PM AND 330 PM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND
HAWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4273 7261 4272 7244 4250 7252 4260 7296
4266 7295 4266 7298 4268 7298 4269 7297
4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1823Z 282DEG 30KT 4271 7318
JWDLocal storm report, Jul 7, 3:28 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MONROE 42.72N 72.95W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD
&&
WSLocal storm report, Jul 7, 4:18 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MONROE 42.72N 72.95W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD
0342 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
SOUTH STREETS
0345 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON WENDELL ROAD
0408 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN NEAR RTE 28
&&
WSLocal storm report, Jul 7, 4:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MONROE 42.72N 72.95W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD
0325 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/07/2014 FRANKLIN MA AMATEUR RADIO
MANY TREES AND WIRES DOWN ON WEST NORTHFIELD RD. TIME
ESTIMATED PER RADAR.
0342 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
SOUTH STREETS
0345 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON WENDELL ROAD
0408 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/07/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN NEAR RTE 28
0420 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
07/07/2014 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN NEAR POST OFFICE
0420 PM HAIL ASHBURNHAM 42.63N 71.90W
07/07/2014 M0.75 INCH WORCESTER MA TRAINED SPOTTER
DIME SIZE HAIL
0420 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
07/07/2014 WORCESTER MA TRAINED SPOTTER
LARGE TREES DOWN ON CENTRAL STREET
0421 PM TSTM WND DMG GARDNER 42.58N 71.99W
07/07/2014 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAMP COLLIER ROAD
&&
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:25 PM EDT | Special Weather Statement | BOX | Franklin | 65 min |
| Jul 7, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 49 min |
| Jul 7, 3:21 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 28 min |
| Jul 7, 3:46 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 44 min |
| Jul 7, 4:21 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 7, 4:24 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 111 min |
| Jul 7, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 37 min |
| Jul 7, 4:48 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 7, 5:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jul 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 46 min |
| Jul 7, 5:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 7, 5:51 PM EDT | Tornado Warning | BOX | Middlesex, Suffolk | 24 min |
| Jul 7, 6:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 34 min |
| Jul 7, 6:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 27 min |
| Jul 7, 6:36 PM EDT | Special Marine Warning | BOX | 24 min | |
| Jul 7, 6:52 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire, Worcester | 83 min |
| Jul 7, 7:16 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 44 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.